I felt the need to post this, after what I have been through the last week. I found out last week that I was pregnant (yipeee), and had to get off paxil ASAP. The only choice I had was cold turkey. That was when my life has turned to complete hell.
The withdrawal is unexplainable unless you have been there before. I have had severe vertigo whenever I move my head or eyes, which makes doing anything impossible. Night sweats like crazy, and so much more I will go into if anyone wants to know.
The main problem with this drug, is #1- Doctors have NO idea about this, they just write those prescriptions like breathing.
#2- This drug has no business being on the market at all. After going through this ordeal, I have found that there are hundreds of law suits to get this drug off the market. Apparently I am not alone.....
This medication may have helped me through a really tough time, but if the withdrawal is this bad, I would have NEVER taken it. Please, Please, inform yourself about what these doctors are so easily giving to you these days. I am living a absoulute nightmare right now, and this whole thing could have been prevented. Doctors have actually compared the withdrawal to heroin.
I know that the way that I had to discontinue Paxil is not the most intelligent way, but I had no choice. Anyone that is on it, please do yourself a favor, and choose something else. This is the worst thing I have ever felt in my entire life!
I am so sorry to hear about your suffering. I have been worried about this myself. I'm on Lexapro, but my husband and I wish to begin trying for children soon. Everytime that I try to taper off, it's AGONY. I agree with you that doctors have no idea about the withdrawal from these drugs. My psychiatrist told me to cut my pills in half for ten days and from then on, I'd be "good to go." Two days after stopping I was completely incapacitated. Bed-ridden, sick, completely anxious. It was like a 24 hour panic attack but darker. When will they start telling people about the dangers of these medications??
Are you feeling any better since it's been a week? I've heard that a small dose of prozac may help with the withdrawal and is relatively safe during pregnancy. I hope that you begin to feel better soon!
Thanks so much. Honestly, it has been 6 days, and I think that today was my worst yet. I do realise that not all people have these extreme problems, but I do really suggest that people do their research first. I wish that I could have tapered, but my doctor thought it wasn't the best idea. I wish I could take prozac, but I'm just scared to, ya know. I really am so mad at my doctor, he looked at me like I had 20 heads when I called him crying the other day. In the past, I have had to taper with literally shaving off some of the pill with a razor, and it was bad, just not this bad. Good luck in the baby dept, it will certainly through you for a loop!
I had to stop taking effexor cold turkey when I found out that I was pregnant last october. It was pretty bad too. The head zaps were the worst, but they told me that I needed to substitute wellbutrin for the effexor because wellbutrin has no known effects on the unborn child. I continued to take my effexor about twice a week until the withdrawal symptoms went away. It was the only thing I could do.
Oh you poor thing. I, took, am coming off Effexor--the other drug from hell. Today is my first day totally off. I've been sweating profusely and the dizzies are starting. My doc looked at me like I had 2 heads also when I told her how scared I was. And I am REALLY scared. Anyway, hopefully we will get through this together. Best of luck with the baby!
Well, I'm a paxil hater too. My regular physician perscribed me paxil even though I told her I felt more comfortable with Zoloft. I took my first pill right before bed...I woke up 2 hours later sweating, throwing up, hearing voices, the room spinning, confusion...I flushed all the pills in the toliet. I called my Dr. she said take half next time. I don't think they understand how bad these drugs can make someone feel. Paxil ended up sending me straight to the ER. Not even a shot of ativan calmed my anxiety...The word Paxil gets me going..
So, I have taken Zoloft in the past but the last time I took it the withdrawls were awful. I tapered down and everything. The Dr. explained the withdrawls are like a mind flu...I have crying, disoriented...honestly I couldn't function for a week. It was SO scary. I too have had doctors look at me like I have two heads. Why don't they take it see what its like to get off? I guess all these head meds have horrible withdrawls.
Last edited by elatedgiraffe; 09-11-2004 at 07:50 AM.
Just to give you an update, I feel somewhat a little bit better, it is day9 with out paxil cold turkey. I am still really dizzy, mostly related to my eye movements. Please tell me this will end! And when? Aside from major morning sickness all day, this has been wonderful! Thanks everyone for your supporting posts!
Glad you're feeling somewhat better. Today is day #3 for me without Effexor. Ugh. What a horrible weekend. Cried most of the day Saturday (for no reason) and yesterday the dizzies hit pretty hard. I called in sick to work today. Can't do that all week, so hopefully this goes away soon. I can soooo sympathize with you. I'm sweating terribly also and am nauseous. I will NEVER take another one of those darn pills. Hang in there.
I know what you mean about crying! I don't know if it's the pregnancy, or the withdrawal, but I start to cry about 10 times a day. I would say the sizziness was worst for me on the 4th day, and then very slowwwwwly got about 1% better from there. I am on day 11, and still don't feel right. Hang in, we can beat this!
I feel for you guys. I came off Benzodiazapines after they caused me to be suicidal and my mother took them from me. My doctor never said anything about withdrawl. I have never felt like that..my head felt like a balloon..i was sweating, anxious, depressed..everything, u name it.
your body will adjust.
good luck..dont give up..and be persistent with doctors..
Hey girls! I have a couple questions for you: First of all does anyone know for how long those withdrawl symptoms go on for? Secondly, Sonia did you substitute the wellabutin for effexor? I am trying to come off of Effexor XR too, I just don't really know what is reasonable in terms of gradually reducing amount. I'm currently on 75 mg every other day. Should I go every three days for awhile? Also should I try a ativan or sdomething when the dizzies, and head zaps get bad?
Lannen, Iam still having withdrawal symptoms, at 2 1/2 weeks. I think that everyone is different. I also was not able to taper, so I would recommend doing that. It really can test you, but hang in there, even with the withdrawal, I feel better without it!
I'm on day #9 off Effexor. Yeah! I'm still having hot flashes, bad, but not as bad, and the dizzies are much better. It does get better and like dizzygirl I feel much better off of the drug, even with the withdrawals!. I don't know the best way to come off of these things because you have withdrawals anyway. I did it pretty fast--glad I did. I'm considering writing a letter to my doc and the FDA I'm so aggravated that we have to go through this. Hang in there--you will get through it.
I hate to be the only one to go against the post, but I'm a big fan of Paxil. I have been taking it for a few months, and was weened off it for a week because my doctor wanted to try something else then put me back on it. I felt a little more anxious, like I was before going on Paxil, but nothing too severe.
I'm sorry that you are all going through horrible withdrawl symptoms, but I don't want people thinking about going on something scared off.
Hi I was on Paxil CR for about 4 weeks or more and I wanted to get off because it was keeping me from losing weight and I gained some weight from it. It was working for me though. My doctor didn't want to take me off of it if it was working but let me get off of it. He told me to take it every other day for 3 weeks, then take 1 every 3-4 days for a week. I am about to take my last one ever tonight. I haven't had any problems getting off of it but some mild anxiety; but lately I have noticed waking up at night with the chills where I am literally shaking and my teeth chattering, it goes away very soon but I am still sort of shaky after that. Not physically shaking but I feel shaky inside. Has anyone else had this happen to them when they got off any of these drugs? I know I used to get the chills type thing when I had an axiety attack, it wasn't all the time but it did happen. And I heard that you can get increased symptoms of anxiety when you stop Paxil or any drug. So I just wanted to know if this is normal. I thought I had epilepsy... guess you can tell I worry about all sorts of problems and thats why I was on the paxil LOL